Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Having palpitations. how long will cortisone stays in bloodstream after epidural injection?

User rating for this question
Very Good
Answered by

Pain Medicine & Palliative Care Specialist
Practicing since : 1983
Answered : 1337 Questions
Hi I was wondering hiw long cortisone stays in your bloodstream after epidural injection for back. I have had two shots for back and one for hip. It has been over about a six week period thank you for your help. I have been having palpitations the last week or so and was wondering if it could be from the shots.
Posted Thu, 26 Sep 2013 in Medicines and Side Effects
Answered by Dr. Kerry Pottinger 18 minutes later
Brief Answer:
Palpitations not due to steroid.

Detailed Answer:
Thank you for using Healthcare Magic.
Cortisone will no longer be in the bloodstream after 24 hours following a cortisone injection. Your palpitations will not be due to the cortisone.
Eating XXXXXXX spicy foods, drinking excessive amounts of caffeine or alcohol, smoking, and using recreational drugs can all bring on palpitations.
Also anxiety, stress and panic can cause palpitations.
Medical conditions such as an overactive thyroid, low blood sugar and anemia may be a cause. Some abnormalities of the heart rate such as atrial fibrillation and supraventricular tachycardia can cause this.
I would suggest reviewing your caffeine intake and diet if possible. If your palpitations continue then I suggest you see your doctor for further investigation. This would be an EKG in the first instance.
I hope this helps. If you have any further questions, please do not hesitate to contact me.
Dr K A Pottinger,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor